Skip to content
My WebMD Sign In, Sign Up

Announcements

Weight Gain
avatar
An_248311 posted:
My weight gain started with birth control back in the late 1970s--went from 115 lbs to 150 lbs in one week--weight kept going up. When giving birth to 3rd child, doctor tore a whole in my stomach--stomach didn't go down after giving birth. Surgeon who did the repair said there was some damage to the muscle & wasn't sure if my stomach would go down after the repair. It never went down. I've tried diets, personal trainers, dietitians/nutritionists, exercise (including swimming). Weight doesn't go down. I'm almost 60 yrs old & weigh about 245 lbs/ 5ft 1in. Any suggestions? (I am prone to get keloid scars.) I've been monitored & been told I eat the right portions & I eat the right foods. I have Lupus, Osteoarthritis, Diabetes (from medication), Neuropathy.
Reply
 
avatar
brunosbud responded:
Don't "diet". Change what you eat.

How do you get Diabetes from medications?
 
avatar
Gramprayer replied to brunosbud's response:
Steroid injections in my spine from a work-related injury sent my blood sugar almost to 800. I don't diet, eating healthy is a way of life to me. I love healthy foods & my eating habits were monitored & approved by several dietitians. I have several friends & co-workers who've gotten diabetes from medications, too. Several people belonging to the Lupus group here have also gotten diabetes from medication.
 
avatar
brunosbud replied to Gramprayer's response:
I was curious so I looked into "drug induced diabetes". I found that some steroids, like prednisone, can interfere with blood sugar controlling hormone, insulin, to induce temporary diabetic-like reactions. Similar to gestational diabetes in pregnant women, once the baby is born or the anti-inflammatory is stopped, normal insulin sensitivity is returned and blood sugar levels usually normalize. For people like myself who are already diabetic, the use of corticosteroids makes blood glucose control that much harder. Statins can also induce insulin insensitivity but less dramatically than steroids. Thanks for your response.


Helpful Tips

Afternoon Sleepiness? Eat Protein, not Sugar, to Stay Awake & Shed LBS!Expert
Hi everyone. Want a royal win win? Next time you start feeling like nodding off in the afternoon grab some healthy protein (Greek yogurt, ... More
Was this Helpful?
49 of 50 found this helpful

Expert Blog

Everyday Fitness - Pamela Peeke, MD, MPH, FACP

Achieve a better mind-body balance and live a healthier life with tips from wellness expert Dr. Pamela Peeke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.